I found Seroquel to be a helpful antipsychotic and it had mood stabilization effects as well. It was somewhat sedating for me and I had to take it twice a day. For myself 300 mg. was the lowest effective dose and I believe that's true in general but you could ask your psychiatrist as perhaps they intend to raise it. I have not taken anti-depressents but Ambien if taken every day (I was prescribed it on occasion) is a medication a person can build up a tolerance to so it has to be titrated down slowly.
I never tried Cymbalta, Trazadone or Ambien myself so i can't tell whether seroquel is better. Nevertheless, you will not regret taking seroquel. it may be sedating only but apart from this, it has - as IL said - good stabilization effect and a strong antimanic effect i.e. stops mania well and any mixed states, so it safeguards from going bizarre
I believe it is of some help in that regard. A psychiatrist or doctor can prescribe any medication for any usage as they determine under FDA law. Seroquel was FDA approved as an antipsychotic of course and then was later approved as a mood stabilizer but I believe it is of some help in anxiety especially when the anxiety is part of bipolar or depression.
Thanks! I curently take Xanax and have major mood swings. Like I freak out at the drop of a dime. Xanax has been the only thing that has helped. Although I know it can be addicting I do not take it everyday. I am going to see a psychiatrist soon to see what to do about this. So you think it helps with the "freaking" out?
I changed from Olanzapine to Seroquel about 9 months ago, and its about the best thing I have ever done. For the first time in many years I feel as if I am in control of my life again. I take 200mg in the morning and 400mg at night. It was a bit sedating at the start, but now it's fine. I still suffer from depression, but all the mania and hallucinations, and voices have just about stopped. Julie.
I am on 200mg Seroquel in the morn, 100 mg Seroquel at noon, and 300 mg at night. I also take 20 mg of Abilify, and 30mg of Cipralex (anti-depressant). In order to sleep, I have been taking Clonazapam or Diazapam - 4 pills or more as required - 5mg.
The only beef I have about Seroquel is the rapid weight gain I had - 30lbs in one month.
I am seeing the dr tomorrow, and I think I will ask for the Seroquel to be increased at bedtime, rather than taking so many of the Clonazapam, but this may be another option for you.
I found the mania has slowed down as has the despression, but like you I still have an issue with voices. I plan on staying on this medical regime for a while to get a good idea if it is working or not, as it does take time to get into your system.
Hi adel Seroquel does cause diabetes so you should get your sugars tested in a while and keep an eye on weight gain as well.I am 18 days away from stopping risdone and am feeling better.In 3 days time I will have moved to 0.5 mg from 1 mg and will take it at that dose for 14 days and stop it.
I am currently on seroquel and depakote. I just started the depakote a few months ago but when i take it right it seriously controls my mood swings better than anything else. my favorite has always been seroquel it helps tremedously with all of the effects of being bipolar and phycosis but it is very sedating. the sedation does go away but for me it ends up coming back and i have to lower my dosage so i don't sleep all thwe time. doses lower than 300-400 mg aren't very effective and thats why i also take depakote. i can no longer go to sleep without at least 100 mg of seroquel and everytime i stop taking it i fall into a deep depression. with therapy for that i usually just end up in a mixed state. this has been going on for years. and with the lithium the higher you increase the does the more xanax you will probably need, and those are very addicting. i quit that a long time ago and haven't touched a xanax since. my anxiety is pretty much gone without it.
i know seroquel causes diabetes but not less than all other atypicals AP's. In fact all of them cause it. Olanzapine (zyprexa) is even worse in this respect. seroquel also causes eye cataract.
The thing which irritates me a lot is when a site tells you don't take lithium say because it causes kidney problems, weight gain, tremors, etc... does the site provides other alternative. NO. So you have to choose between your BP and your sugar level
As to seroquel and anxiety, yes it helps my anxiety a lot
Dear adel Pls dont get angry.We are all here to help each other out.I wanted to bring the side effect profile of Seroquel since you take it and likewise you did the same to me for Tegretol to me which I take as a mood stabiliser.Thankfully my white cell counts have been stable till now.Remember we are all here to help each other out.
who said i am angry, i am not, only that i have no other alternative. i didn't say you offended me on the contrary your posts are interesting.
you are right, when it comes to side effects all the meds have them, even aspirin can cause stomach ulcer. the best thing is not to take any drug. in fact many bipolars once they feel better they stop them, unfortunately they relapse. the reason is that they became stable due to the drugs they took so stopping them is risky. how long can one bear or withstand the drugs one takes, that's a good question, also the drugs themselves don't work forever. so really it's a very unpleasant disease, never become stable at least not forever.
It depends on the particular person. I've been through about 30 mood stabilizers in my life. However other people that I know have on the same mood stabilizer long term and it has kept them stable. The difficulty is there is no exact science in understanding which mood stabilizer will be right for each person and why but they are researching that and eventually will know based on biochemistry which medication regime would be appropriate for a specific person and of course the number of treatments (especially in mood stabilizers, which are generally other medications used off label as mood stabilizers at first) increases all the time.
Hi adel you are right.Thanks.Luckily Tegretol has kept me relatively stable till July of this year when I needed Risdone for the first time.Now my Psychiatrist is withdrawing the Risdone and Xanax and continuing me on Tegretol which I know I will have to keep taking for a long time.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.